Hail, Santa Fe
- When
- July 14, 3:28 PM MST
- Where
- Santa Fe County, 8 mi SE of Santa Fe
- Measured
- 0.88 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 35.600, -105.850
Nickel size hail was reported in the Eldorado area.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Jul 14, 3:05 PM MST, 23 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED...
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
405 PM MDT SAT JUL 14 2001
...UPDATED...SEVERE THUNDERSTORM WATCH THIS EVENING NORTHEAST...
THUNDERSTORMS FIRING UP EARLIER TODAY THAN YESTERDAY...LIKELY THE
DIRECT RESULT OF A SHORTWAVE TROUGH CURRENTLY MOVING EAST INTO CO/NM.
THIS SHORT WAVE IS PROGGED TO MOVE EAST ACROSS THE NORTHERN THIRD OF
THE STATE THIS EVENING/TONIGHT. A SURFACE TROUGH ASSOCIATED WITH THIS
SHORTWAVE SHOWS UP NICELY ON THE LATEST SURFACE ANALYSIS. THE
MESO-ETA PICKS UP ON THIS FEATURE AND MOVES IT EAST OVER THE NEXT 12
HOURS. THUNDERSTORMS CURRENTLY FIRING ALONG THIS TROUGH...JUST EAST
OF THE CENTRAL MOUNTAIN CHAIN. CONVECTION SHOULD INCREASE IN COVERAGE
AND INTENSITY ALONG THE TROUGH AS IT MOVES EAST INTO 60S DEW POINT
TEMPS AND 90S AIR TEMPS. PREVIOUS THINKING OF DIMINISHED FLASH FLOOD
THREAT WITH STORMS MOVING EAST AT 15-25 MPH IS ON TRACK WITH CHANCE
FOR SEVERE STORMS ACROSS THE NORTHEAST...WHERE THE MOST FAVORABLE
VERTICAL WIND PROFILES EXIST. WILL CONTINUE WITH SOME POSSIBLY
SEVERE WORDING IN THE NORTHEAST. GARDEN VARIETY THUNDERSTORMS
ELSEWHERE SHOULD DIMINISH THIS EVENING...ALTHOUGH STORMS ACROSS THE
EAST COULD PERSIST THROUGH MIDNIGHT BEFORE DIMINISHING.
THE UPPER HIGH IS FORECAST TO SHIFT SOUTH AND EAST OVER THE NEXT
COUPLE OF DAYS...OUT OF NEW MEXICO AND ALLOW THE WESTERLIES TO WORK
OVER THE NORTHERN HALF OF THE STATE. HOWEVER...THE WESTERLIES WON/T
BE ALL THAT STRONG AND WILL LIKELY NOT SCOUR OUT THE LOW LEVEL
MOISTURE CURRENTLY IN PLACE. THAT BEING SAID...WILL STICK WITH
PREVIOUS FORECAST OF DAILY ROUNDS OF AFTERNOON/EVENING THUNDERSTORMS
THROUGH DAY 7. TEMPS WILL BE AT OR SLIGHTLY ABOVE NORMAL. CA
ABQ BB 066/094 066/094 067 50313
SAF BB 058/089 059/088 059 50424
TCC BB 067/095 069/096 070 50412
.ABQ...SEVERE THUNDERSTORM WATCH THIS EVENING(THRU 03Z) QUAY...UNION
...HARDING ...SAN MIGUEL...COLFAX...AND MORA...NMZ001>021-026-150600- HAZARDOUS WEATHER OUTLOOK FOR NORTH AND CENTRAL NEW MEXICO NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1110 AM MDT SAT JUL 14 2001 NORTH AND CENTRAL NEW MEXICO SEVERE THUNDERSTORM THREAT...SEVERE THUNDERSTORMS ARE POSSIBLE OVER THE NORTHEAST HIGHLANDS...NORTHEAST PLAINS AND PORTIONS OF THE EAST CENTRAL PLAINS THIS AFTERNOON AND EVENING. BURNED AREA RAIN OUTLOOK...SMALL AMOUNTS OF RAIN CAN STILL PRODUCE MAJOR FLASH FLOODING IN AREAS THAT SUFFERED LARGE WILDFIRES IN YEAR 2000 OR YEAR 2001. THE POTENTIAL FOR FLASH FLOOD PRODUCING RAIN TODAY AND TONIGHT... IN LINCOLN COUNTY...MODERATE. IN LOS ALAMOS COUNTY...MODERATE. IN SAN MIGUEL COUNTY...MODERATE. WEATHER SYNOPSIS...ANOTHER ACTIVE ROUND OF THUNDERSTORMS IS EXPECTED THIS AFTERNOON AND TONIGHT...MAINLY BEFORE MIDNIGHT. AN UPPER LEVEL DISTURBANCE WILL MOVE ACROSS NORTHERN NEW MEXICO AND BE THE MAIN INGREDIENT FOR SEVERE THUNDERSTORMS ACROSS THE NORTHEAST THIS AFTERNOON AND EVENING. SPOTTER ACTIVATION...MAY BE REQUIRED. COUNTIES IN EASTERN NEW MEXICO WHERE SKYWARN SPOTTERS MAY BE REQUIRED... UNION... HARDING...COLFAX...MORA...AND SAN MIGUEL. COUNTIES IN CENTRAL NEW MEXICO WHERE SKYWARN SPOTTERS MAY BE REQUIRED... NONE. COUNTIES IN WESTERN AND NORTHERN NEW MEXICO WHERE SKYWARN SPOTTERS MAY BE REQUIRED... NONE. THIS OUTLOOK PRODUCT IS FOR PLANNING PURPOSES TO IDENTIFY POTENTIAL HAZARDOUS OR LIFE THREATENING WEATHER. IT IS NOT INTENDED TO REPLACE SPECIFIC STATEMENTS OR WARNINGS RELATED TO FLASH FLOODS AND SEVERE THUNDERSTORMS. THIS OUTLOOK PERTAINS TO NORTHERN AND CENTRAL NEW MEXICO. FOR FAR SOUTHEAST RNEW MEXICO USE PRODUCT WWUS84 KMAF. FOR SOUTHCENTRAL AND SOUTHWEST NEW MEXICO USE PRODUCT WWUS84 KEPZ.
NMZ009-142230- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 338 PM MDT SAT JUL 14 2001 A LINE OF THUNDERSTORMS MOVING INTO WESTERN BERNALILLO AND WESTERN VALENCIA COUNTIES WILL MOVE EASTWARD INTO ALBUQUERQUE AND BELEN AROUND 4 PM THIS AFTERNOON. GUSTY WINDS AHEAD OF THE THUNDERSTORMS WILL LIKELY ARRIVE FIRST...WIND GUSTS OF AROUND 45 MPH ARE POSSIBLE WITH THESE THUNDERSTORMS. IN ADDITION THE GUSTY WINDS MAY PRODUCE AREAS OF BLOWING DUSTY. THE SHOWERS AND THUNDER WILL MOVE FROM THE WEST SIDE OF THE CITY AND INTO THE DOWNTOWN AREA FROM 400 TO 415 PM THIS AFTERNOON. MODERATE RAINS ARE POSSIBLE WITH THE PASSING THUNDERSTORMS.
The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
Nickel size hail was reported in the Eldorado area.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Mexico in 2001Every state in 2001This day in weather historyWarnings in New Mexico, July 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5258605.